Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

On automorphisms of Markov chains


Authors: Wolfgang Krieger, Brian Marcus and Selim Tuncel
Journal: Trans. Amer. Math. Soc. 333 (1992), 531-565
MSC: Primary 58F20; Secondary 28D05, 54H20
DOI: https://doi.org/10.1090/S0002-9947-1992-1099353-3
MathSciNet review: 1099353
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We prove several theorems about automorphisms of Markov chains, using the weight-per-symbol polytope.


References [Enhancements On Off] (What's this?)

  • [AM] R. Adler and B. Marcus, Topological entropy and equivalence of dynamical systems, Mem. Amer. Math. Soc. No. 219 (1979). MR 533691 (83h:28027)
  • [B] M. Boyle, Nasu's simple automorphisms, Proc. Maryland Special Year in Dynamical Systems 1986-1987, Lecture Notes in Math., vol. 1342, Springer-Verlag, 1988, pp. 22-32. MR 970546 (89j:54041)
  • [BMT] M. Boyle, B. Marcus and P. Trow, Resolving maps and the dimension group for shifts of finite type, Mem. Amer. Math. Soc. No. 377 (1987). MR 912638 (89c:28019)
  • [BK] M. Boyle and W. Krieger, Periodic points and automorphisms of the shift, Trans. Amer. Math. Soc. 302 (1987), 125-149. MR 887501 (88g:54065)
  • [BL] R. Bowen and O. Lanford, Zeta functions of restrictions of the shift transformation, Proc. Sympos. Pure Math., vol. 14, Amer. Math. Soc., Providence, R. I., 1970, pp. 43-50. MR 0271401 (42:6284)
  • [BLR] M. Boyle, D. Lind and D. Rudolph, The automorphism group of a shift of finite type, Trans. Amer. Math. Soc. 306 (1988), 71-114. MR 927684 (89m:54051)
  • [JKKMS] A. del Junco, M. Keane, B. Kitchens, B. Marcus and L. Swanson, Continuous homomorphisms of Bernoulli schemes, Progress in Math. 10, Birkhäuser, Boston, Mass., 1981, pp. 91-111. MR 633763 (84h:28026)
  • [KR] H. Kim and F. Roush, On the structure of inert automorphisms of subshifts, Pure Math. Appl. 2 (1991), 3-22. MR 1139751 (94c:58056)
  • [KRW] H. Kim, F. Roush, and J. Wagoner, Automorphisms of the dimension group and gyration numbers, J. Amer. Math. Soc. 5 (1992), 191-212. MR 1124983 (93h:54026)
  • [Ki] B. Kitchens, Linear algebra and subshifts of finite type, Proc. Conf. Modern Analysis and Probability, Contemp. Math., vol. 26, Amer. Math. Soc., Providence, R. I., 1984, pp. 231-248. MR 737405 (85m:28022)
  • [Kr] W. Krieger, On the finitary isomorphisms of Markov shifts that have finite expected coding time, Z. Wahrsch. Verw Gebiete 65 (1983), 323-328. MR 722135 (85e:28034)
  • [MT1] B. Marcus and S. Tuncel, The weight-per-symbol polytope and scaffolds of invariants associated with Markov chains, Ergodic Theory Dynamical Systems 11 (1991), 129-180. MR 1101088 (92g:28038)
  • [MT2] B. Marcus and S. Tuncel, Entropy at a weight-per-symbol and embeddings of Markov chains, Invent. Math. 102 (1990), 235-266. MR 1074475 (91k:28023)
  • [N] M. Nasu, Topological conjugacy for sofic systems and extensions of automorphisms of finite subsystems of topological Markov shifts, Proc. Maryland Special Year in Dynamical Systems 1986-1987, Lecture Notes in Math., vol. 1342, Springer-Verlag, 1988. MR 970572 (89j:54045)
  • [PS] W. Parry and K. Schmidt, Natural coefficients and invariants for Markov shifts, Invent. Math. 76 (1984), 15-32. MR 739621 (86b:28022a)
  • [PT1] W. Parry and S. Tuncel, On the classification of Markov chains by finite equivalence, Ergodic Theory Dynamical Systems 1 (1981), 303-335. MR 662472 (83j:28020)
  • [PT2] -, On the stochastic and topological structure of Markov chains, Bull. London Math. Soc. 14 (1982), 16-27. MR 642417 (84i:28024)
  • [PW] W. Parry and R. Williams, Block coding and a zeta function for finite Markov chains, Proc. London Math. Soc. (3) 35 (1977), 483-495. MR 0466490 (57:6368)
  • [Se] E. Seneta, Non-negative matrices and Markov chains, Springer, New York, 1981. MR 2209438
  • [T1] S. Tuncel, Conditional pressure and coding, Israel J. Math. 39 (1981), 101-112. MR 617293 (82j:28012)
  • [T2] -, A dimension, dimension modules, and Markov chains, Proc. London Math. Soc. 46 (1983), 100-116. MR 684824 (84m:28032)
  • [Wa1] J. Wagoner, Markov partitions and $ {K_2}$, Publ. Math. Inst. Hautes Etudes Sci. 65 (1987), 91-129. MR 908217 (90d:28022)
  • [Wa2] -, in preparation.
  • [Wi] R. Williams, Classification of shifts of finite type, Ann. of Math. 98 (1973), 120-153; Errata, Ann. of Math. 99 (1974), 380-381. MR 0331436 (48:9769)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 58F20, 28D05, 54H20

Retrieve articles in all journals with MSC: 58F20, 28D05, 54H20


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1992-1099353-3
Article copyright: © Copyright 1992 American Mathematical Society

American Mathematical Society